It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Trigeminal Neuralgia and stopping meds

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-13-2017, 09:49 AM   #1
    Merry Dee
    Newbie
    (male)
     
    Merry Dee's Avatar
     
    Join Date: Jul 2016
    Location: Saint Louis
    Posts: 5
    Merry Dee HB User
    Trigeminal Neuralgia and stopping meds

    Hello everyone,
    My husband had been on high doses of carbamazepin, gabapentin, and baclofen for years for his Trigeminal Neuralgia. He once took too many and landed in the hospital for 3 days. While he was there he was sort of crazy but that calmed down when he came home. Finally he had gamma knife surgery last summer and it's been a success so far. My question is after stopping these meds (recently) he's experiencing a lot of mental confusion, almost to the point of dementia. I suspect it's the baclofen causing the problems but it doesn't look like his dosage was anywhere near the levels of the other two, which were mega dosages.
    Carbamazepin/Tegretol - 1800mg
    Gabapentin/Neurontin - 3600mg
    Baclofen - 30mg

    Has anyone had problems after getting off the meds? Thanks so much!

    Last edited by Merry Dee; 05-13-2017 at 10:10 AM.

     
    Sponsors Lightbulb
       
    Old 05-13-2017, 02:57 PM   #2
    tortoisegirl
    Senior Veteran
    (female)
     
    Join Date: Mar 2012
    Location: Washington
    Posts: 1,204
    tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
    Re: Trigeminal Neuralgia and stopping meds

    Sorry your husband is going through this (although glad to hear he got some TN relief!). This sounds like a better question for his doctor and/or pharmacist though. I haven't stopped any of those meds, but I have had issues of withdrawal from many meds. The key is to do a slow taper per doctor's instructions. Some folks are more sensitive so even with a slow taper they may have issues. If I had to guess, it is more likely to be the Carbamazepine/Tegretol causing problems than Baclofen, as it is a pretty heavy hitting med used for seizure prevention, and Baclofen is a more benign muscle relaxer. How many days since he completely stopped them? Were they tapered? The Carbamazepine especially needss to be tapered. You may want to ask his doctor about starting up on a low dose of it if it hasn't been long, then doing a longer slower taper off. Best wishes.
    __________________
    Kate
    constant headache since 2006

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:31 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!